Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 10, 1999, 2:55 PM MDT for Kane County, Utah. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 1999, 2:55 PM MDT (20:55 UTC)
- Expired
- Jul 10, 1999, 4:30 PM MDT
- In force
- 95 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kane County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 102103 FFWSLC UTC025-102230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 255 PM MDT SAT JUL 10 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL KANE COUNTY IN UTAH * UNTIL 430 PM MDT * AT 251 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 7 MILES NORTH OF GLENDALE...OR ABOUT 15 MILES NORTH OF MOUNT CARMEL JUNCTION. THUNDERSTORMS ARE MOVING VERY SLOWLY SOUTHWEST FOLLOWING THE DOWNSTREAM FLOW OF THE EAST FORK OF THE VIRGIN RIVER. TOWNS ALONG THE RIVER FROM GLENDALE TO MOUNT CARMEL JUNCTION SHOULD BE PREPARED FOR RAPID RISES OF THE EAST FORK OF THE VIRGIN RIVER THROUGH 430 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3717 11282 3717 11263 3739 11251 3740 11264
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:25 AM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 10, 10:25 AM MDT, 4 hours 30 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1025 AM MDT SAT JUL 10 1999 SYNOPSIS...A MOIST AIRMASS REMAINS OVER EXTREME SOUTHWEST UTAH WHILE DRIER AIR DOMINATES THE REST OF THE STATE. A WEAK UPPER LEVEL DISTURBANCE WILL CROSS UTAH LATE TONIGHT BRINGING A LITTLE DRIER AIR INTO THE EXTREME SOUTHWEST ON SUNDAY. DISCUSSION...DEEP LAYER MOISTURE REMAINS IN PLACE OVER EXTREME SRN UT...NRN AZ THROUGH CNTRL NV. SOLID CLOUD COVER OVER THE EXTREME SOUTH AND SW EARLIER THIS MORNING BEGINNING TO MIX OUT A BIT. SHOULD SEE CONVECTION FIRING NEAR THE AZ AND NV BORDER BY EARLY THIS AFTERNOON WITH LOCALIZED HEAVY RAINFALL A POSSIBILITY. WEST TO NORTHWEST FLOW OVER NRN HALF OF UTAH/NE NV NOT EXPECTED TO CHANGE TOO MUCH TODAY. HOWEVER...A COUPLE OF POINTS OF CONCERN EXIST. ONE IS THE OLD CIRCULATION CENTER THAT ROLLED NORTHWARD ALONG THE SIERRAS OVERNIGHT. THIS FEATURE APPEARS TO BE WINDING DOWN...BUT HAS PULLED SOME OF THE DEEP LAYER MOISTURE FURTHER NORTH ON CNTRL NV. THE OTHER CONCERN IS APPROACHING SHORTWAVE CURRENTLY OFF THE PACIFIC NW COAST. THIS FEATURE EXPECTED TO PUSH THROUGH THE REGION SUNDAY. NEW ETA MODEL INSISTS THAT THE PW VALUES WILL LOWER EVEN FURTHER ALONG AND IN THE WAKE OF THIS FEATURE. THE ETA MODEL DOESNT SEEM TO SEE TOO MUCH MOISTURE WORKING IN AHEAD OF THIS SHORTWAVE THROUGH NEVADA. SUSPECT THAT WE MAY SEE MORE IN THE WAY OF CLOUD COVER EARLY SUNDAY...BUT NOT REALLY LOOKING FOR MUCH IN THE WAY OF PCPN AS SHORTWAVE REALLY LACKS ANY THERMAL SUPPORT. FOR NOW WILL LET PREVIOUS FORECAST RIDE WHILE WAITING TO SEE IF SUBSEQUENT MODELS SUPPORT MORE IN THE WAY OF CLOUDS ...AND MAYBE PCPN. SLC --- CDC 553 CONGER .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:15 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.